Alert archive / Utah / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 52, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Oct 10, 2025, 6:41 PM MDT for Washington County, Utah. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2025, 6:41 PM MDT (00:41 UTC)
- Expired
- Oct 10, 2025, 7:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:59 PM MDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 10, 2:59 PM MDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 259 PM MDT Fri Oct 10 2025 .SYNOPSIS...Showers and thunderstorms will continue as tropical moisture continues to stream into Utah, producing a significant flash flood threat, especially across southern and eastern Utah. Heavy rainfall will remain a threat through at least Saturday, with a heightened severe thunderstorm threat as a strong cold front crosses the area late in the day. && Key Messages: * Tropical moisture will produce a continued significant flash flood threat through tomorrow, particularly across southern and eastern Utah. A Slight (Level 2 out of 4) to Moderate Risk (Level 3 out of 4) for excessive rainfall may result in flooding of slot canyons, normally dry washes, recent burn scars, and other flood-prone locations. Backcountry roads may become impassable. * Strong to severe storms are possible tomorrow afternoon/evening as a potent cold front sweeps through the state, with a Marginal Risk (Level 1 out of 5) for severe thunderstorms. Strong storms are also possible in far southwest Utah later this afternoon and evening. * Gusty southwesterly winds will develop ahead of this cold front tomorrow, especially west of I-15. The most likely gusts look to be 30-40 mph across western valleys, with a low (10-25%) chance of reaching 45 mph for most locations. * Snow levels will plummet behind the cold front down to as low as 6000 feet over northern Utah (7500 feet across central Utah), resulting in minor snow accumulations in the northern and central mountains. Satellite analysis this afternoon shows a very large circulation center just offshore of the the PacNW coast, while the remnants of Post-Tropical Storm Priscilla are noted over the central Baja Coast. Utah is under a southwesterly flow downstream of the PacNW low, drawing tropical moisture from Priscilla into the area. Latest PWAT analysis ranges from 1.3 inches across southern Utah, with generally to around 0.9 inches across the north, around twice the climatological norm. At the surface, dewpoints across southern Utah have risen to the 50s and 60s, while across northern Utah, they are slightly drier in the mid 40s to mid 50s. Area radars show a relative lull in activity currently (outside of the central spine of Utah mountains), though CAMs show significant development later this afternoon and evening over southern Utah, where the SPC mesoanalysis shows around 1,000 J/Kg of MUCAPE and 20-30 kts of 0-6km shear. In fact, the SPC upgraded far southwest Utah to a Marginal risk, so we will continue to monitor for strong thunderstorms capable of gusty winds, hail, and heavy rain. The threat continues into the night and generally shifts east, with the highest potential for heavy rain along the Utah/Arizona border during the overnight hours. By tomorrow afternoon, the upstream low will approach Utah as an open- wave trough, and stronger southwest flow will aid in bringing increased shear to the area. The HREF ensemble mean shows a sizable area of 500-1000+ J/kg of SBCAPE over Utah, along with 25-50+kt of SFC-500mb shear. With moisture remaining in place and showers continuing, this will bring the potential for strong to severe storms with a potential for strong winds and hail. This will continue ahead of and along a strong cold front which will cross northwest Utah late Saturday afternoon through Saturday evening, and through the rest of the forecast area Saturday night into Sunday morning. The Storm Prediction Center has a Marginal Risk for severe weather for the vast majority of our forecast area for Saturday. Additionally, northern Utah will likely see its best window for significant precipitation on Saturday, especially around the time of the frontal passage. The NBM has a 40-75% chance of 1 inch or greater along the Wasatch Front between Saturday morning and Sunday morning. As the airmass gradually dries behind the cold front Saturday night through Sunday, much cooler air will settle into the area. As snow levels lower, expect some accumulating snow for the higher elevations (generally 6000-6500ft or higher) of northern and central Utah. Because the precipitation will be winding down as the cold air moves in, snow accumulations are not expected to be significant(55% chance of greater than 4 inches in the upper Cottonwoods but generally less than 35% chance elsewhere). A break in the weather is expected late Sunday through Monday, but this break will be short-lived as the next storm system will amplify along the West Coast on Monday before moving inland Tuesday into Wednesday. This will bring increasing southerly flow along with some moisture which, when aided by upper diffluence ahead of the storm, will bring a period of unsettled weather back to the area. && .AVIATION...KSLC...Low chances for thunderstorms exist through roughly 01z; any storms that do develop will be capable of producing lightning and heavy rain, with brief periods of MVFR conditions (10% chance of brief IFR conditions) and squirrely winds. Chances for more showers and isolated thunderstorms return overnight, though uncertainty in exact timing is high since KSLC will be on the northern fringe of these showers. Periods of moderate to heavy rain will be possible with these showers. Stronger thunderstorms are likely to develop Saturday afternoon ahead of a strong cold front. .REST OF UTAH AND SOUTHWEST WYOMING...Showers and thunderstorms will develop this afternoon and evening across much of Utah and southwest Wyoming, with the main threats being heavy rain and MVFR-IFR VIS/CIGs. After ~02z, most of this rainfall will become more widespread but less intense, particularly over S-UT. Across N-UT/SW- WY, forecast confidence is lower with when/if areas receive rainfall overnight, with generally higher chance further south. Winds will remain primarily southerly, though valleys may see light and variable winds overnight. By Saturday afternoon, stronger thunderstorms are expected to develop ahead of a strong cold front. && .FIRE WEATHER...Tropical storm remnant moisture will bring elevated humidity to the entire area and a very high chance of wetting rains to the mountains of Utah from around Strawberry Reservoir southward with widespread showers and thunderstorms. Areas east of the Wasatch Plateau such as the San Rafael Swell will also see a significant chance of heavy rain and near certain wetting rain potential. The west deserts will have a much lower chance of wetting rain, but even in those locations RHs will remain elevated. The main moisture push moves east of our area tomorrow, but sufficient moisture will linger for an additional round of showers/thunderstorms. In addition, a potent cold front will slide through the area late in the day, bringing a high chance of wetting rains for northern and central Utah. Additionally, gusty southwest winds will develop in advance of the front west of I-15, especially over southwest Utah. Higher elevations, generally above 6500 feet, are expected to see accumulating snow Saturday night through Sunday morning as a much cooler airmass settles into the area behind the cold front. A general warming and drying trend can be expected late Sunday through Monday. However, another storm system will approach Utah by the middle of next week, bringing another period of unsettled weather to the area.&& .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flood Watch through Saturday evening for UTZ113-114-117-120>131. WY...None. && Van Cleave/Cunningham For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
In the hours before
Special weather statement, Oct 10, 3:55 PM MDT, 2 hours 46 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 355 PM MDT Fri Oct 10 2025 UTZ124-125-102230- Southern Mountains UT-Zion National Park UT- 355 PM MDT Fri Oct 10 2025 ...A strong thunderstorm will impact portions of southwestern Garfield, east central Washington, northwestern Kane and southeastern Iron Counties through 430 PM MDT ... At 354 PM MDT, Doppler radar was tracking a cluster of strong thunderstorms near Zion National Park, moving northeast at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Cedar Breaks National Monument, and Brian Head. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3733 11299 3750 11309 3775 11280 3744 11257 TIME...MOT...LOC 2154Z 226DEG 23KT 3738 11296 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH MPS
Special weather statement, Oct 10, 4:31 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
431 PM MDT Fri Oct 10 2025
UTZ125-102300-
Southern Mountains UT-
431 PM MDT Fri Oct 10 2025
...A strong thunderstorm will impact portions of southwestern
Garfield, northwestern Kane and southeastern Iron Counties through
500 PM MDT...
At 430 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Cedar Breaks National Monument, or 16 miles northeast
of Zion National Park, moving northeast at 20 mph.
HAZARD...Penny to nickel size hail and wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Long Valley Junction.
This includes US Route 89 between mile markers 101 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3741 11285 3752 11286 3766 11262 3745 11248
TIME...MOT...LOC 2230Z 235DEG 16KT 3746 11280
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MPSSpecial weather statement, Oct 10, 5:25 PM MDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 525 PM MDT Fri Oct 10 2025 UTZ115-110015- Western Millard and Juab Counties UT- 525 PM MDT Fri Oct 10 2025 ...A strong thunderstorm will impact portions of north central Millard County through 615 PM MDT ... At 525 PM MDT, Doppler radar was tracking a strong thunderstorm 39 miles northeast of Garrison, or 42 miles east of Baker, moving northeast at 30 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of north central Millard County. This includes US Route 6 between mile markers 56 and 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3908 11342 3921 11350 3949 11299 3917 11285 TIME...MOT...LOC 2325Z 239DEG 25KT 3917 11337 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<40 MPH MPS
Special weather statement, Oct 10, 5:51 PM MDT, 50 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 551 PM MDT Fri Oct 10 2025 UTZ123-125-110015- Southern Mountains UT-Lower Washington County UT- 551 PM MDT Fri Oct 10 2025 ...A strong thunderstorm will impact portions of west central Washington County through 615 PM MDT ... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Gunlock State Park, or 14 miles south of Beaver Dam, moving northeast at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Motoqua, Goldstrike, and Gunlock. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3719 11400 3733 11405 3748 11387 3731 11371 TIME...MOT...LOC 2351Z 234DEG 20KT 3730 11398 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<40 MPH MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:15 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 30 min |
| Oct 10, 6:34 PM MDT | Areal Flood Advisory | SLC | Washington | 116 min |
| Oct 10, 7:12 PM MDT | Flash Flood Warning | SLC | Washington | 5 hr |
| Oct 10, 7:40 PM MDT | Special Weather Statement | SLC | Washington | 35 min |
| Oct 10, 7:49 PM MDT | Special Weather Statement | SLC | 26 min | |
| Oct 10, 7:58 PM MDT | Areal Flood Advisory | SLC | Washington | 62 min |
| Oct 10, 8:57 PM MDT | Areal Flood Advisory | SLC | Washington | 3 hr |
| Oct 10, 9:50 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Oct 10, 10:11 PM MDT | Areal Flood Advisory | SLC | Washington | 119 min |
| Oct 10, 10:47 PM MDT | Areal Flood Advisory | SLC | Iron, Washington | 5 hr |
| Oct 10, 11:01 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Oct 11, 1:51 PM MDT | Special Weather Statement | SLC | 39 min | |
| Oct 11, 2:24 PM MDT | Special Weather Statement | SLC | 36 min | |
| Oct 11, 2:57 PM MDT | Special Weather Statement | SLC | 33 min | |
| Oct 11, 3:40 PM MDT | Special Weather Statement | SLC | Kane | 35 min |
| Oct 11, 4:14 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 31 min |
| Oct 11, 4:20 PM MDT | High Wind Warning | SLC | Box Elder, Salt Lake, Tooele, Utah | 6 hr |
| Oct 11, 4:43 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 32 min |
| Oct 11, 5:01 PM MDT | Special Weather Statement | SLC | Weber | 29 min |
| Oct 11, 5:10 PM MDT | Special Weather Statement | SLC | Davis, Weber | 50 min |
| Oct 11, 5:13 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 62 min |
| Oct 11, 5:31 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Oct 11, 5:59 PM MDT | Special Weather Statement | SLC | Salt Lake | 46 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.